loading page

An Unexpected Cause of Headache and Splenic Lesions During anti-TNF Therapy in Crohn's Disease
  • Raphael silva,
  • Tarsila Ribeiro,
  • Júlio Maria Chebli
Raphael silva
Universidade Federal de Juiz de Fora Hospital Universitario
Author Profile
Tarsila Ribeiro
Universidade Federal de Juiz de Fora Hospital Universitario
Author Profile
Júlio Maria Chebli
Universidade Federal de Juiz de Fora Hospital Universitario
Author Profile

Abstract

Anti-tumor necrosis factor (TNF) agents have revolutionized the treatment of several immune-mediated inflammatory diseases, including Crohn’s disease and ulcerative colitis. Although greatly effective, theses biologics put the patients at increased risk for developing serious and opportunistic infections and some types of cancer as lymphomas, the latter one especially when on combination of anti-TNF and thiopurines. Here we report a male who developed an atypical presentation of a severe opportunistic infection when using anti-TNF agent for Crohn’s disease treatment.